MAUDE Adverse Event Report: CORDIS US. CORP SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f 110cm super torque marker band pigtail diagnostic catheter ruptured in the patient¿s iliac artery during use.The fragment was recovered during surgery.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu), there was no damage to the device prior to use, and there was no difficulty advancing the device within the patient prior to the rupture.Additional details were requested but were unknown.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Please note that a phone number for the initial reporter was not provided.Therefore, "+000(000)0000000" was entered due to system requirements.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 110cm super torque marker band pigtail diagnostic catheter ruptured in the patient¿s iliac artery during use.The fragment was recovered during surgery.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu), there was no damage to the device prior to use, and there was no difficulty advancing the device within the patient prior to the rupture.Additional details were requested but were unknown.One cath mb 5f pig 110cm 6sh, catalog number 532598b, was received for evaluation.Visual inspection under unaided conditions identified a complete separation of the catheter body located approximately 85.5 cm from the distal tip.The marker band was also observed to be offset and out of position from its expected location along the distal region of the catheter shaft.No additional components were received with the unit, and aside from the reported separation and marker band displacement, no other visible abnormalities were identified during the visual examination.Dimensional evaluation was performed in the region corresponding to the separation site, approximately 85.5 cm from the distal tip, to verify the outer diameter and inner diameter.The measured outer diameter at the affected location was 0.0685 in and was within specification.The inner diameter was also verified and found to be within specification.Additional dimensional measurements were obtained at the distal section of the catheter near the area where the marker band was observed to be out of position, and both the outer diameter measurement of 0.0685 in and the inner diameter verification were within specification, indicating no dimensional abnormalities in the distal shaft region associated with the marker band displacement.A guidewire insertion evaluation, consisting of inserting a guidewire through the catheter, could not be performed because the separation condition of the received unit prevented insertion through the catheter lumen as required for the procedure.High-magnification evaluation of the separated interface identified morphological characteristics indicative of plastic deformation, consistent with material response to mechanical overstress.Microscopic inspection of the marker band region also confirmed that the marker band was displaced from its intended position.Overall, the returned unit exhibited a catheter body separation located approximately 85.5 cm from the distal tip and a marker band offset and out-of-position condition along the distal section of the catheter shaft.Dimensional analysis at the separation location and at the distal section near the displaced marker band confirmed that the outer diameter and inner diameter measurements were within the applicable specification.Functional evaluation could not be completed because the separation condition prevented guidewire insertion through the catheter lumen.Microscopic evaluation of the separated interface revealed evidence of plastic deformation associated with the separation condition.The observed plastic deformation is consistent with mechanical overstress and does not present characteristics indicative of manufacturing-related anomalies.These features indicate that mechanical damage combined with progressive material fatigue contributed to the failure.In addition, microscopic inspection confirmed that the marker band was displaced from its intended position.Based on the visual, dimensional, and microscopic findings, there is no evidence to associate the observed condition with the manufacturing or design process.The reported ¿catheter (body/shaft) ¿ separated¿ was observed and the exact cause of the event cannot be determined.Evaluation results found mechanical stress contributed to the failure.Therefore, use related factors cannot be excluded.The same mechanical stress may have contributed to the displacement of the marker bands.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.If resistance is felt during manipulation, determine the cause of resistance before proceeding and confirm super torque® mb angiographic catheter positioning under high quality fluoroscopic observation.¿ based on the available information, there is no evidence to suggest the reported event is related to manufacturing or design issues.Therefore, no additional actions will be taken.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key24222883
Report Number9616099-2026-00166
Device Sequence Number8579398
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)280531(10)18468426
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number532598B
Device Lot Number18468426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/22/2026
03/11/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/17/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown